Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 135, NWS Cleveland, OH

July 26, 2002Stark County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2002, 3:54 PM EDT for Stark County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2002, 3:54 PM EDT (19:54 UTC)
Expired
Jul 26, 2002, 4:45 PM EDT
In force
51 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Stark County, OH

The radar

The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2002-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2002-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WUUS51 KCLE 261954
SVRCLE
OHC151-262045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
353 PM EDT FRI JUL 26 2002

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN OHIO...

* UNTIL 445 PM EDT

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES EAST OF LOUISVILLE...OR ABOUT 9 MILES
  EAST OF CANTON...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALLIANCE
  LOUISVILLE

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$
ADAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:35 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 26, 2:35 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
235 PM EDT FRI JUL 26 2002

SCT ACTIVITY JUST S OF TROF AND AHD OF NEXT WAVE. SHUD BE OVR ACRS
NW OH BY ISSUANCE TIME. PULSE TYPE STORMS WITH SMALL/MODERATE HAIL
AND A SLIM CHC OF DOWNBURST WINDS. DISCUSSED SITUATION WITH SPC AND
NOT MUCH THREAT OF ORGANIZED OR WIDESPREAD SVR AND WL MONITOR
INDIVIDUAL CELLS BUT NO WATCH NECESSARY. SHOWERS/STORMS SHUD SHIFT
SE OF FCST AREA EARLY TNGT THEN RETURN FM THE WEST SAT AFTRN AHD OF
NEXT S/WV AS WEAK WRMFNT CONT TO TRY TO PUSH NEWRD. WL USE LIKELY
POPS SAT NGT AS LOW LVL JET AND NEXT S/WV SHUD BE OVHD AND HEAT AND
HUMIDITY SHUD BE ABLE TO SPREAD ACRS ENTIRE FCST AREA SUN AND MON.
AIRMASS WL NOT BE AS STABLE OR CAPPED AS RECENT ONES AND SHUD SEE
CONVECTION REDEVELOP EACH AFTRN AND CONT MON NGT AHD OF NEXT WEAK
FNT. GUIDANCE TEMPS ALL WITHIN A CATEGORY OF EACH OTHER AND BELIEVE
WARMEST TEMPS WL OCCUR SUN AND/OR MON WITH GENERALLY LOW 90S.

.CLE...
OH...NONE.
PA...NONE.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 1:20 PM EDTSevere Thunderstorm WarningCLERichland55 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.